[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 21, 1974

Scalded Skin Syndrome in a Drug Abuser

JAMA. 1974;230(3):375-376. doi:10.1001/jama.1974.03240030017015
Abstract

To the Editor.—  Toxic epidermal necrolysis and staphylococcal scalded skin syndrome are terms that compete for cumbersomeness in describing the exfoliation of large areas of epidermis caused by staphylococcal infection.Most cases have been noted in children, and the particular danger of the disease is from the systemic staphylococcal sepsis with the superimposed metabolic problem from large areas of skin with deranged function.The occurrence of this syndrome in an adult with deficient cell-mediated immunity was recently described.1 The cases so far noted in adults are clearly the tip of the iceberg,1,2 for various infectious disease clinicians have seen such adult patients but not deemed it fit to report them.In view of the hypothesis that depressed immune mechanisms must be present in adults to allow occurrence of the disease, the patient now described should be of interest.

Report of a Case.—  A 26-year-old woman frequently administered heroin

×